Anyone know of how antipsychotics could cause permanent emotional flatness?

Alcanthus hoelx005 at gold.tc.umn.edu
Tue Apr 25 22:54:33 EST 2000


I took the drug Triavil 18 years ago for 4 months for depression and OCD.
Triavil consists of a phenothiazine antipsychotic and tricyclic
antidepressant. Immediately upon starting it, I felt like my emotional depth
was lost and ability to care deeply about things disappeared. Unfortunately,
this persisted even after discontinueing it. I still feel the same. What
previously was a hot, steamy cauldron of emotion in my world (both good and
bad), is now a silent, icy world of no emotion. I'm not exaggerating.

I'm trying to find out the mechanism by which this drug could have done
this. Does anyone know of any research pertinent to this issue? Or where I
could direct my search?

Thanks for any help.

Steve






More information about the Neur-sci mailing list